Open Access
Translator Disclaimer
April, 1974 The Poisson Approximation for Dependent Events
David Freedman
Ann. Probab. 2(2): 256-269 (April, 1974). DOI: 10.1214/aop/1176996707

Abstract

Consider a sequence of dependent events, where each has uniformly small conditional probability given the past, and the sum of the conditional probabilities is approximately constant at $a$. Then the number of events which occur is approximately Poisson with parameter $a$. An explicit bound is given on the variation distance.

Citation

Download Citation

David Freedman. "The Poisson Approximation for Dependent Events." Ann. Probab. 2 (2) 256 - 269, April, 1974. https://doi.org/10.1214/aop/1176996707

Information

Published: April, 1974
First available in Project Euclid: 19 April 2007

zbMATH: 0301.60021
MathSciNet: MR370694
Digital Object Identifier: 10.1214/aop/1176996707

Subjects:
Primary: 60F05

Keywords: invariance principle , Poisson approximation , stopping time

Rights: Copyright © 1974 Institute of Mathematical Statistics

JOURNAL ARTICLE
14 PAGES


SHARE
Vol.2 • No. 2 • April, 1974
Back to Top